MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145017
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after the hemodialysis procedure, they cannot disconnect the catheter.It was stated that the outer part of the luer adapter was detached, but the inner part was still connected to the catheter, as they cannot disconnect, they used the arterial clip to disconnect the catheter and the bloodline by breaking the connection point.Patient needed to go to operating room to have a new catheter inserted.It was also stated that after disconnection, a chip was found inside the device which was from the luer adapter.Pure heparin was used as the cleaning agent.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic of three photographs and one device was received for evaluation.A visual inspection of the returned photos noted: the first photo depicts the blue luer adapter disengaged being held inside a sample bag.The second photo depicts the packaging of the device.The third photo depicts the proximal end of the catheter and blue cap.Physical inspection noted a piece of blood line stuck inside the blue adapter.Once the piece was removed the adapter was successfully connected to a new line without issue.A tubing set for hemodialysis from another manufacturer was also received.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Rough handling during the replacement process may result in damaged tubing.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted: only the blue luer lock ¿ venous lumen adapter was received.A tubing set for hemodialysis from another manufacturer was received as well.Our device is not compatible with the tubing therefore could not be tested.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8176114
Report Number3009211636-2018-00391
Device Sequence Number19553211
Product Code MSD
UDI-Device Identifier20884521013190
UDI-Public20884521013190
Combination Product (Y/N)N
Initial Reporter CountryMC
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model Number8888145017
Device Catalogue Number8888145017
Device Lot Number1707900134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer01/05/2019
02/04/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/28/2019
03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1